MAUDE Adverse Event Report: 7D SURGICAL ULC 7D Surgical Pedicle Probe (Lumbar)

7D SURGICAL ULC 7D Surgical Pedicle Probe (Lumbar)
Model Number 11-0013
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/03/2026
Type of Reportable Event Serious Injury
Event or Problem Description
On 22 jul 2026 orthofix was made aware of an event involving the 7d surgical pedicle probe (lumbar) fracturing during a lumbar fusion revision procedure.The reporter stated that while advancing the probe through highly sclerotic sacral bone, the shaft of the probe would not rotate with the handle.Upon removal, it was observed that the distal end had twisted, and the tip had fractured off.The fragment remained within the bone.No patient injury was reported.The surgeon did not attempt to retrieve the fragment.
 
Additional Manufacturer Narrative
The instrument was returned and evaluated.Approximately 5-10mm were missing from the distal tip.Excessive signs of twisting were observed on the remaining tip.Additionally, the weld was fractured between the handle and the shaft.This suggests that excessive torque was applied to the instrument which contributed to the observed failure.

Brand Name
7D Surgical Pedicle Probe (Lumbar)
Common Device Name
Pedicle Probe
Manufacturer (Section D)
7D SURGICAL ULC
60 scarsdale road
unit 118
toronto, ontario M3B 2 R7
CA  M3B 2R7
Manufacturer (Section G)
7D SURGICAL ULC
60 scarsdale road
unit 118
toronto, ontario M3B 2 R7
CA   M3B 2R7
Manufacturer Contact
amanda fonseca
5770 armada dr.
carlsbad, CA 92008
+1(760)216-5655
MDR Report Key50358999
Report Number3012098629-2026-00005
Device Sequence Number15999906
Product Code OLO
UDI-Device Identifier00628341520027
UDI-Public00628341520027
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K162375
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number11-0013
Device Catalogue Number11-0013
Device Lot Number0245
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer07/29/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date08/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/07/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown